Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 11, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Feb 25, 2021, 2:52 PM PST for 4 counties in Nevada. It took effect at Feb 26, 2021, 10:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2021, 2:52 PM PST (22:52 UTC)
- In effect from
- Feb 26, 2021, 10:00 AM PST
- Expired
- Feb 26, 2021, 1:42 PM PST
- In force
- 4 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927 WWUS75 KREV 252252 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 252 PM PST Thu Feb 25 2021 CAZ070-NVZ005-262300- /O.NEW.KREV.WI.Y.0006.210226T1500Z-210227T0600Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Empire, and Gerlach 252 PM PST Thu Feb 25 2021 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Surprise Valley California and Northern Washoe County. * WHEN...From 7 AM to 10 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust will be possible through the day with reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-262300- /O.NEW.KREV.LW.Y.0011.210226T1800Z-210227T0600Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 252 PM PST Thu Feb 25 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. Waves 2 to 4 feet. * WHERE...Pyramid, Lahontan and Rye Patch. * WHEN...From 10 AM to 10 PM PST Friday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Areas of blowing dust will be possible through the day with reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
1 follow-up statement
852 WWUS75 KREV 262142 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 142 PM PST Fri Feb 26 2021 NVZ004-270600- /O.CAN.KREV.LW.Y.0011.000000T0000Z-210227T0600Z/ /O.EXA.KREV.WI.Y.0006.000000T0000Z-210227T0600Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 142 PM PST Fri Feb 26 2021 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Reno has issued a Wind Advisory, which is in effect until 10 PM PST this evening. * CHANGES...The Lake Wind Advisory has been upgraded to a Wind Advisory. * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. Waves on Pyramid Lake 2 to 4 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Areas of blowing dust will be possible through tonight with reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. $$ CAZ072-NVZ002-270600- /O.NEW.KREV.LW.Y.0012.210226T2142Z-210227T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 142 PM PST Fri Feb 26 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Reno has issued a Lake Wind Advisory, which is in effect until 10 PM PST this evening. * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. Waves 2 to 4 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 10 PM PST this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ001-003-270600- /O.EXA.KREV.WI.Y.0006.000000T0000Z-210227T0600Z/ Mineral and Southern Lyon Counties-Greater Reno-Carson City- Minden Area- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, Gardnerville, and Virginia City 142 PM PST Fri Feb 26 2021 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Reno has issued a Wind Advisory, which is in effect until 10 PM PST this evening. * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Greater Reno-Carson City-Minden area, and Mineral and southern Lyon counties. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust will be possible through the day with reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-NVZ005-270600- /O.CON.KREV.WI.Y.0006.000000T0000Z-210227T0600Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Empire, and Gerlach 142 PM PST Fri Feb 26 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Surprise Valley California and Northern Washoe County. * WHEN...Until 10 PM PST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust will be possible through the day with reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 25, 2:40 AM PST, 12 hours 12 minutes earlier.
Area forecast discussion, Feb 25, 2:40 AM PST, 12 hours 12 minutes before
Area Forecast Discussion National Weather Service Reno NV 240 AM PST Thu Feb 25 2021 .SYNOPSIS... Temperatures will trend warmer today and Friday before another cold front pushes through from the north Friday night. Winds will increase late Friday, with brisk and chilly conditions Saturday and a few snow showers near the Oregon border. Lighter winds and a bit of warming will prevail Sunday, with a possible fast moving storm system bringing chances for light snow early next week. && .SHORT TERM... Only notable change in the short term was adding a mention of blowing dust for parts of northwest-west central NV Friday late afternoon and evening, mainly north of Lovelock and east of US-95, associated with an increase of west-northwest winds ahead of the next cold front. For the next few days, winds will be the primary weather highlight. While the northeast-east winds over the Sierra will continue to decrease this morning, these ridge winds will shift to the northwest and increase later today and tonight with possible gusts over 60 mph. However, mixing of these ridge winds looks to be limited, resulting in mainly light winds for lower elevations. On Friday, winds will trend upward by mid-late afternoon across far northeast CA and much of western NV, mainly north and east of a Susanville-Reno-Hawthorne line with the next trough and cold front approaching from the north. Gusts of 35-45 mph are anticipated in these areas (strongest winds north of Gerlach), with the aforementioned potential for blowing dust off the deserts and sinks most likely to remain east of Fallon and north of Lovelock, but could affect parts of I-80 in northern Pershing County. Then on Saturday, a secondary shortwave will shift winds to the north and bring potential blowing dust farther south into more portions of western-west central NV during the afternoon and early evening. This wave could also bring light snow showers to the Surprise Valley and far northwest NV Saturday morning, but accumulations are likely to be sparse, generally from a dusting to around 1/2 inch. Stronger northeast-east ridge winds then return for Saturday night, with potential gusts of 80-100 mph near the crest in areas prone to enhanced winds from this direction. Temperatures will rebound into the upper 40s-lower 50s in most lower elevations and Sierra valleys today, with a further increase Friday through the 50s for lower elevations from I-80 southward. However, areas well north of I-80 will not see much of this warming on Friday. Then on Saturday, highs cool back into the 40s over most areas with the north winds enhancing the chilly conditions. MJD .LONG TERM...Sunday into next weekend... Some changes made to the Monday-Tuesday night period, to give us better flexibility going forward with the next low to drop in (or off the coast). Outside of that time period, little change was made, but there remain differences all next week. Sunday will see some warming over Saturday back closer to average before the next low drops in, or not. Latest ensembles show the next low dropping in as an outside slider (EC EPS camp - main wave stays west of the Sierra Crest) or remaining well off the coast (GEFS). GEM ensemble favors the EPS ideas more. Again, it could be dry, but the potential shown by the EPS is fairly significant. EPS ideas show a fairly good slider which could drop a few inches of snow, even down to valley floors. With the vast majority of EC members showing the slider and precip (over 80%), we have increased the chance of snow to show at least a slight chance for most of the area. This is best done to show the potential and give us better adaptability going forward. Now what happens afterward is somewhat predicated on what happens Monday/Monday night. It does look that temps rise to near or a little above average Wednesday under a short wave ridge. On Thursday, there is a small chance (20%) that the GEFS low off the coast moves in, otherwise it looks to be continued mild at least into Friday. Beyond that, there is actually better agreement amongst the ensembles for a period of more significant storms for next weekend into the second week of March. Right now, nothing looks earth shattering, but something that would help the mountain snowpack a bit. X && ...AVIATION... VFR through Saturday overall with light to moderate west to northwest winds today, strongest on the ridges. A bit stronger NW winds for Friday with mtn wave turbulence and gusts to 35 kts at area terminals. The strongest gusts are likely out near KLOL and NFL with any blowing dust looking like it will remain north of the terminals at this time. Then a more north wind gusting to 30 kts Saturday with more widespread blowing dust that could produce localized MVFR VIS. X && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 2:52 PM PST | Wind Advisory | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 28 hr |
Nearby
Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.